Don't want to worry you too much in advance, but hair loss seems to be really quite often a side effect of prednisone. I was on it for a 3 months last year, and started literally shedding when got off that stuff. During the Prednisone treatment I started taking lialda for the very first time. So it could be a side effect of this drug as well. But both my GI and dermatologist claimed that it was mostly due to flare itself, as hair loss, due to malnutrition and inflammation usually shows itself some time after the onset of symptoms (speaking about
months after). And the prednisone. They also said it could be a lilada side effect but ... well, not really... etc. So I was put on 5mg biotin daily on September 2011 and keep the regime up to this day. My hair is full, thick, and I'm loosing only a few hair per day. I know, that biotin is not a response for everyone, as with all those supplements we take. But for me it helped, really. I have short hair, but even though I was really scarred last year that I'd be bald. No so fast
On the other hand, if you'd start taking biotin while on prednisone, I have no idea if it could prevent the process. Which drug is strongest in this matter, no idea.
UC diagnosed 2005
Without major flare ups until April 2011 (over two years without ANY meds)
Currently: Lialda 3 tabs/day
OTC: Multivitamin, VSL#3 DS + Jarro Dophilus AF, biotin 5000mcg daily, Slippery Elm Bark capsules, fiber